MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM; CATHETER PERCUTANEOUS
Catalog Number CS-15122-E
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "(b)(6) 2025, before insertion, the swg was found kinked prior to the patient." the user change to a new set to resolve the issue.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one guidewire within the advancer for analysis.The packaging tray with the lidstock as well as the catheter and introducer needle were also returned.Visual analysis revealed that the guidewire had two kinks, one adjacent to the distal j-bend and another that was adjacent to the first centimeter markings on the guidewire.Offset coils were identified at both kink locations.Microscopic examination confirmed the kinking and revealed biological material on the tip of the j-bend.Both welds were present and were observed to be full and spherical.When the returned guidewire was adjusted and properly seated within the advancer assembly, it was identified that both of the kinked areas would be covered by the advancer assembly, which protects it from damage whilst inside the packaging.No other defects or anomalies were observed on any of the other components or returned packaging.The kinks in the guidewire were located 45mm and 115mm from the distal tip.The overall length of the guidewire measured 680mm, which is within the specification limits of 678mm-688mm per the guidewire product drawing.The outer diameter of the guidewire measured 0.84mm, which is within the specification limits of 0.838mm - 0.877mm per guide wire product drawing.The guidewire was functionally tested per the instructions for use (ifu).The ifu provided with this kit instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".The returned guidewire was re-assembled within the returned advancer.This assembly was then attached to the handle end of a lab inventory ars and the returned introducer needle subassembly.Despite the damage, the guidewire passed through all components with little to no resistance.A manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit describes suggested techniques to minimize the likelihood of guidewire damage during use.The instructions caution, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report that the guidewire was kinked was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the guidewire had two kinks, one adjacent to the distal j-bend and another that was adjacent to the first centimeter markings on the guidewire.Offset coils were identified at both kink locations.When the returned guidewire was adjusted and properly seated within the advancer assembly, it was identified that both of the kinked areas would be covered by the advancer assembly, which protects it from damage whilst inside the packaging.No other defects or anomalies were observed on any of the other components or returned packaging.The guidewire met all relevant dimensional and functional requirements and a device history record review was performed with no relevant findings to suggest a manufacturing-related cause.Based on the customer report and the sample received, the root cause of this investigation is undetermined as it cannot be determined if the damage occurred before or after customer handling.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21976603
Report Number3006425876-2025-00436
Device Sequence Number12579117
Product Code DQY
UDI-Device Identifier00801902100139
UDI-Public(01)00801902100139(11)220815(17)270731(10)71F22H1644(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCS-15122-E
Device Lot Number71F22H1644
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown